Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 44, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2006, 5:15 PM PDT for San Bernardino County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2006, 5:15 PM PDT (00:15 UTC)
- Expired
- Jul 25, 2006, 5:39 PM PDT
- In force
- 24 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:30 PM PDT, 45 minutes earlier.
Area forecast discussion, Jul 25, 4:30 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 430 PM PDT TUE JUL 25 2006 .SYNOPSIS...TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY AS THE AREA STAYS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE. MOISTURE TRAPPED UNDER THE AREA OF HIGH PRESSURE WILL CONTINUE TO BRING ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS. MOISTURE INCREASING FROM THE SOUTH WILL LEAD TO BETTER THUNDERSTORM CHANCES AND SOMEWHAT COOLER DAYTIME TEMPERATURES BY THURSDAY. && .SHORT TERM...UPPER HIGH STILL PROGGED TO WOBBLE OVER THE AREA THROUGH THURSDAY. NOT TOO CONFIDENT IN MODELS ACTUALLY NAILING THE HIGH CENTER LOCATION AS THEY DID NOT SEEM TO DO A GOOD JOB FOR TODAY. HIGH LOOKS TO BE CENTERED NEAR MOHAVE COUNTY ARIZONA WHILE MODELS SHOW THE 500 MB HIGH OVER SOUTHERN CA. IN ANY EVENT THE HIGH SHOULD NOT MOVE ENOUGH TO ALLOW ANY KIND OF DECREASE IN MOISTURE THROUGH THURSDAY. IN ADDITION...GULF SURGE BEGAN THIS MORNING WITH A FAIRLY SIGNIFICANT SOUTHERLY FLOW AT YUMA WHICH HAS SINCE DECREASED SOMEWHAT. DEWPOINTS HAVE STARTED TO COME UP BUT NOTHING TOO IMPRESSIVE OVER THE FORECAST AREA YET. EXPECT LOWER LEVEL MOISTURE TO INCREASE FURTHER OVER THE NEXT COUPLE OF DAYS WITH EMILIA TRACKING CLOSE TO BAJA. THIS SHOULD LEAD TO INCREASING THUNDERSTORM COVERAGE AND A BIT OF A COOLING TREND. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TONIGHT...MAINLY DURING THE EVENING HOURS THEN SCATTERED SHOWERS AND THUNDERSTORMS MOST ZONES WEDNESDAY THROUGH THURSDAY NIGHT. MIN TEMPS SHOULD REMAIN WELL ABOVE NORMAL WHILE MAX TEMPS COOL SLIGHTLY TO NEAR NORMAL BY THURSDAY. OF COURSE...IF CLOUD COVER ENDS UP BEING MORE EXTENSIVE THAN EXPECTED...SOME LOCATIONS COULD ACTUALLY END UP WITH BELOW NORMAL MAX TEMPERATURES. .LONG TERM...MEDIUM RANGE MODELS ALL SHOWING A DESCENT SYNOPTIC SYSTEM OFF OF THE WA COAST BY FRIDAY AFTERNOON. DGEX AND GFS DROP THE LOW FARTHER SOUTH THAN THE ECMWF...WHICH WOULD HELP TO TRANSITION FLOW OVER THE CWA TO SWRLY AS THE RIDGE WEAKENS...AND BEGIN A DRYING TREND. HOWEVER...KNOWING THAT THE GFS HAS BEEN KNOWN TO PULL THESE SUMMERTIME SYSTEMS WAY TOO FAR SOUTH...HAVE TO LEAN TOWARDS THE ECMWF SOLUTION. LOW/MID LVL MOISTURE WILL REMAIN THROUGHOUT THE ENTIRE CWA WITH NO MECHANISM TO SCOUR IT OUT. ADDITIONALLY...WE MAY SEE AN INCREASE TO THE LOW/MID LVL MOISTURE THIS WEAK DUE TO A GULF SURGE ASSOCIATED WITH TROPICAL STORM EMILIA. SCATTERED TSTMS WILL DEVELOP DAILY OVER THE CWA WITH INCREASED COVERAGES OVER HIGHER TERRAIN. NO END IN SIGHT JUST YET OF CURRENT PATTERN OF AFTERNOON/EVENING TSTMS AND HIGHER HUMIDITY...BUT SOME RELIEF LATER IN THE WEEK WITH THICKNESS VALUES DECREASING AND TEMPS DIPPING JUST BELOW CLIMO NORMS. && .AVIATION...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS ALL CORRIDORS THIS AFTERNOON AND EVENING. EXPECT TO SEE GUSTY AND ERRATIC WINDS AROUND ANY STORMS THAT FORM. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 8:55 AM PDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 855 AM PDT TUE JUL 25 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-261600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 855 AM PDT TUE JUL 25 2006 /855 AM MST TUE JUL 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT STRONG HIGH PRESSURE REMAINS OVER SOUTHERN NEVADA WITH TEMPERATURES GETTING CLOSE TO BUT JUST UNDER EXCESSIVE HEAT WARNING CRITERIA. MEANWHILE...MOISTURE REMAINS TRAPPED UNDER THE HIGH WHICH WILL LEAD TO ANOTHER ROUND OF ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS COULD BECOME STRONG WITH LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE IS EXPECTED TO INCREASE SOMEWHAT DUE TO THE INFLUENCE OF TROPICAL STORMS EMELIA PASSING JUST WEST OF BAJA. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD WITH LOCALLY HEAVY RAIN THE BIGGEST CONCERN. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:11 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 10 hr |
| Jul 26, 3:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 34 min |
| Jul 26, 4:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 33 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.